my nephew has a really bad case of hives. they were bad enough that the doctor gave him a steroid shot. he said they should be gone in twenty four hours. they were still there and he started to weez, so we took him back to the hospital. Blood tests later they gave him more steroids and some more antihistemine. Twelve hours later they are still there, spreading, and getting worse. He is now bruising really bad in spots. This is not from scratching as he is only ten months old. Does anyone have a clue what we can do to get rid of them. He is so miserable. All the meds do is make him sleep for an hour but they are not helping any.
Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours. But since now unexpected bruising is there, so definitely this needs a thorough evaluation. Anemia and deficiency of vitamins C, K, B12, or folic acid are the common causes along with other causes like bone marrow disorders, liver diseases or leukemias. My sincere advice would be an immediate evaluation from a paediatrician.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.